Is Your Statin use Causing Memory Problems? Talk to Your Doctor About Clouded Thinking

Is Your Statin use Causing Memory Problems? Talk to Your Doctor About Clouded Thinking

The risk of taking statins is a subject that continues to be debated and tested. Though researchers continue to make strides in favor of the effective cholesterol-lowering drugs, consumer reports and patient feedback suggest there may still be some work to do.

Several of the most common, and most severe, side effects of statin use are well known to the medical community. However, a recent side effect gaining steam in the heart health world is that of statin’s effects on cognitive ability, particularly memory.

Reports of forgetfulness, confusion, and memory loss seem to span all statin types and age groups. The good news is, these effects do not seem to be permanent. Patients reported normal function within a few weeks of stopping statin use. What should you do if you think you may be experiencing this rare symptom? The FDA encourages you to meet with your doctor before making any decisions, and you should continue taking your medicine as normal until you meet with your doctor.

Previous Post Next Post

  • Blog Contributor
Comments 0
Leave a comment
Your Name:*
Email Address:*
Message: *

Please note: comments must be approved before they are published.

* Required Fields